Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 227, NWS Shreveport, LA

April 10, 20086 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2008, 7:15 AM CDT for 6 counties in Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2008, 7:15 AM CDT (12:15 UTC)
Expired
Apr 10, 2008, 8:00 AM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Camp County, TX, Gregg County, TX, Morris County, TX, Rusk County, TX, Smith County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 103 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:54 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 323 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
323 m²/s²
0-3 km storm-relative helicity
615 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:56 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Apr 10, 3:56 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 AM CDT THU APR 10 2008

.DISCUSSION...

STRONG SURFACE LOW WAS CENTERED NEAR THE DALLAS FORT WORTH METROPLEX
EARLY THIS MORNING WITH ASSOCIATED UPPER LOW OVER THE NORTHERN
TEXAS PANHANDLE. THE SYSTEM WILL MOVE NORTHEAST TODAY...DRIVING A
SQUALL LINE INTO THE AREA THIS MORNING. TORNADO WATCH WILL BE OUT
SHORTLY TO COVER WESTERN HALF OF AREA THROUGH NOON. SEVERE EMPHASIS
WILL SHIFT TO THE EASTERN PORTION OF THE CWA DURING THE AFTERNOON.
DRY AIR WILL SPILL INTO THE WEST...ENDING RAIN CHANCES BY EARLY
AFTERNOON. UPPER TROUGH WILL BE SLOW TO CROSS THE AREA. NOT
EXPECTING THIS TO HAPPEN UNTIL FRIDAY NIGHT. THUS WILL HAVE TO
HANG ON TO POPS EAST THROUGH FRIDAY. ON SATURDAY...COOLER AND
DRIER AIR WILL SPILL OVER THE REGION. FREEZING TEMPS POSSIBLE BY
SUNDAY MORNING OVER NORTHERN ZONES. THE COOL AND DRY AIR WILL
LINGER INTO EARLY NEXT WEEK.

&&

.AVIATION...
ONGOING MVFR/LOW VFR CIGS...AND SOUTH WINDS 15-20G30KTS. WIND TREND
THRU 12Z INCREASING WEST...DECREASING EAST. LARGE SCALE LEWP SQUALL LINE
OVER CENTRAL TX...MAKING QUICK PROGRESS TO ENE. CURRENT TRACKING
COULD PLACE IN LEADING EDGE TSTMS INTO TYR BY 11Z. WITH FAST MOVG...ONLY
PLACED TYR 11-14Z. HOWEVER...SLOWED LINE AS IT MOVES EAST...NOT INTO MLU
UNTIL 17-23Z...LONGER DURATION MLU...MOST SVR ELD...WELL INTO
MODERATE SVR RISK AREA. PLACED STG GUSTS WITH TSTMS...GIVEN LOW LVL JETS
60-70KTS. WITH PASSAGE OF STORMS...ASSOCIATED WITH DRYLINE...APPEARS
MSTR INSUFFICENT FOR CONVECTION WITH COLD FRONT ARRIVING LATE
THURSDAY NIGHT. WILL TEMPO MVFR CIGS BEFORE FROPA WITH GOOD
SOUTHERLY WINDS CONTINUE BEHIND DRYLINE. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  84  61  74  47 /  70  20  30  10
MLU  83  63  74  47 /  60  60  40  20
DEQ  79  49  68  39 /  70  10  10  10
TXK  80  54  69  44 /  70  10  10  10
ELD  82  60  73  44 /  70  50  30  10
TYR  82  56  73  45 /  60  10  10  10
GGG  85  58  73  46 /  60  10  10  10
LFK  83  64  76  48 /  60  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
     HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...NEVADA...AND
     SEVIER.

     LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

     LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: AND MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
     BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
     RIVER...TITUS...UPSHUR...AND WOOD.

     LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

14/07
Hazardous weather outlook, Apr 10, 6:00 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT THU APR 10 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS
MUCH OF THE FOUR STATE REGION. LARGE HAIL...ISOLATED TORNADOES...
DAMAGING WINDS...AND HEAVY RAINFALL WILL BE POSSIBLE.

A POWERFUL UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE INTO THE
SOUTHERN PLAINS...PUSHING A DRYLINE INTO EAST TEXAS BY THIS
AFTERNOON. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS
EAST TEXAS AND SOUTHEAST OKLAHOMA EARLY THIS MORNING...REACHING
SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA BY MID MORNING.
THE STORMS WILL REACH SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL
LOUISIANA BY MIDDAY. THE GREATEST RISK FROM THESE STORMS WILL BE
DAMAGING WINDS. SOME MARGINALLY SEVERE HAIL...UP TO ONE INCH IN
DIAMETER...IS POSSIBLE. A FEW TORNADOES MAY ALSO SPIN UP ALONG THE
LINE OF STORMS.

FLASH FLOODING IS ALSO POSSIBLE ACROSS SOUTHEAST OKLAHOMA...
SOUTHWEST ARKANSAS AND A PORTIONS OF NORTHEAST TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MUCH OF NORTHWEST AND
NORTH CENTRAL LOUISIANA FRIDAY. THESE STORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS AFTERNOON.

In the hours before

Local storm report, Apr 10, 6:01 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 AM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     NON-TSTM WND DMG GILMER                  32.73N 94.95W
04/10/2008                   UPSHUR             TX   LAW ENFORCEMENT

            A FEW TREES DOWN RESULTING IN POWER OUTAGES ACROSS
            EASTERN PORTIONS OF THE COUNTY. WINDS ASSOCIATED WITH
            NON-THUNDERSTORM WIND GUSTS.

0500 AM     NON-TSTM WND DMG TYLER                   32.33N 95.30W
04/10/2008                   SMITH              TX   LAW ENFORCEMENT

            A FEW TREES DOWN ACROSS THE NORTHWEST AND SOUTHWEST
            PORTIONS OF THE COUNTY. WINDS ASSOCIATED WITH
            NON-THUNDERSTORM WIND GUSTS.

0500 AM     NON-TSTM WND DMG 5 E PITTSBURG           33.00N 94.88W
04/10/2008                   CAMP               TX   LAW ENFORCEMENT

            TREES DOWN ACROSS FM 993 AND FM 2254 RESULTING IN SOME
            POWER OUTAGES. WINDS ASSOCIATED WITH NON-THUNDERSTORM
            WIND GUSTS.

&&

MBERRY
Local storm report, Apr 10, 6:33 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 AM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     TSTM WND DMG     5 NW QUITMAN            32.85N 95.51W
04/10/2008                   WOOD               TX   LAW ENFORCEMENT

            TREES DOWNED ALONG HWY 154 NORTHWEST OF TOWN.

0620 AM     TSTM WND DMG     CLARKSVILLE             33.61N 95.06W
04/10/2008                   RED RIVER          TX   LAW ENFORCEMENT

            SEVERAL TREES DOWNED ACROSS THE COUNTY. TREES DOWNED AT
            THE INTERSECTION OF HWY 82 AND 1699. TREES DOWNED AT FM
            195 AND HWY 137.

0605 AM     TSTM WND DMG     VALLIANT                34.00N 95.09W
04/10/2008                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES DOWNED IN TOWN.

0625 AM     TSTM WND DMG     1 E BROKEN BOW          34.03N 94.72W
04/10/2008                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES DOWNED EAST OF TOWN.

&&

MBERRY
Local storm report, Apr 10, 6:43 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 AM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     NON-TSTM WND DMG SHREVEPORT              32.47N 93.80W
04/10/2008                   CADDO              LA   BROADCAST MEDIA

            TREE AND POWELINES DOWNED AT THE 300 BLOCK OF
            INDEPENDENCE STREET AND WOODLAND WAY...WEST OF CURTIS
            LANE.

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:42 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more14 hr
Apr 10, 5:30 AM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Red River, Smith, Titus, Upshur and 1 more45 min
Apr 10, 6:12 AM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Franklin, Morris, Red River and 1 more63 min
Apr 10, 6:16 AM CDTSevere Thunderstorm WarningSHVGregg, Smith, Upshur, Wood59 min
Apr 10, 7:42 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris48 min
Apr 10, 7:55 AM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Panola, Rusk50 min
Apr 10, 8:28 AM CDTSevere Thunderstorm WarningSHVCass47 min
Apr 10, 8:44 AM CDTTornado WarningSHVCass31 min
Apr 10, 9:09 AM CDTTornado WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada36 min
Apr 10, 9:33 AM CDTTornado WarningSHVNevada27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.